MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381912
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Necrosis (1971); Swelling/ Edema (4577)
Date of Event 03/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Event details: it was reported that kt inserted in a&e at 14:30; insertion verified and correct; then, at 15:00 in paediatrics, it was observed that the antibiotic was leaking subcutaneously whilst the kt was still securely in place.This incident has occurred at least six times in recent weeks.Clinical consequences for the patient and the user: following the migration, induration of the arm developed, with even a suspicion of early necrosis.Application of a g30 dressing.Concerns among healthcare staff regarding this recurring issue and the disposal of products in the waste bin or even breaking them due to fear of these recurring migration phenomena response received on thu 3/26/2026 could you confirm whether the six incidents involved the same batch number (5149276) or whether several batch numbers were involved? if several batches are involved, please provide all the batch numbers.No, unfortunately, the batch could only be identified in 1 of the 6 incidents for each of the six incidents, did a patient or user suffer harm? if so, please describe the nature and extent of the harm for each incident.We do not have details of the harm suffered either, but in all cases, oedema was observed, or even induration with leathery skin extending up to the shoulder, with the onset of necrosis on the hand.And the team was kept busy every hour monitoring and changing dressings in g30, measuring the arm to monitor progression.Could you confirm whether the six incidents occurred on the same day or on different dates? if they occurred on different dates, please state the exact dates of each incident.We do not have the exact dates, but these six incidents were observed over the last six weeks.Could you confirm the total number of patients affected by these six incidents? 6 patients in the event of a leak, please specify the type of fluid that leaked.Antibiotic therapy, g5 hydration.
 
Additional Manufacturer Narrative
Investigation summary: root cause couldn't be determined due to unavailability of sample information.A complaint history record (chr) review could not be performed as no batch/lot number was made available for this reported event.A device history record (dhr) review could not be performed as no batch/lot number was made available for this reported event.A review of the applicable risk documents indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.
 
Event or Problem Description
No additional information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24866345
Report Number1710034-2026-00413
Device Sequence Number13079342
Product Code FOZ
UDI-Device Identifier00382903819126
UDI-Public(01)00382903819126
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K251654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381912
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown